Colorado, 2004

Tornadoes and Flash Flooding in Colorado, June 9, 2004

June 9, 2004 · NWS BOU · 49 events in 11 counties and zones

36 hail, 5 flash flood, 4 tornado, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$148 million
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 9, 2:55 AM MST, 10 hours 5 minutes earlier.

Area forecast discussion, Jun 9, 2:55 AM MST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
355 AM MDT WED JUN 9 2004

.SHORT TERM...MORE OF THE SAME TODAY AS MOISTURE ON THE PLAINS WILL
BE MAINTAINED BY LOW LEVEL EAST WINDS. UPPER LEVEL FORCING LOOKS
MORE DUBIOUS THAN YESTERDAY...AS MAIN FEATURE WILL BE THE APPROACH
OF THE TROUGH THAT WILL SPREAD LIFT IN LATE TONIGHT. LOW LEVEL
FORCING ALSO LESS WELL DEFINED...IT LOOKS LIKE UPSLOPE AND POSSIBLY
DENVER CYCLONE BOUNDARY MAY BE DOMINANT. STILL MARGINAL FOR HEATING
THOUGH CAPES OF 1500-3000 J/KG ARE FORECAST WITH TEMPERATURES IN THE
LOWER TO MID 80S AT THE END OF THE DAY. THERE WAS SOME LOW LEVEL
COOLING TO TAKE THE LID OFF LAST EVENING...BUT MODEL SOUNDINGS SHOW
SOME WARMING COMING IN FROM THE WEST BY THIS AFTERNOON. BETWEEN THE
HEATING AND SOME LOW LEVEL CONVERGENCE WE SHOULD BE ABLE TO GET
ANOTHER ROUND OF LATE DAY STORMS...WHICH SHOULD BE SUSTAINED IN THE
LOW LEVEL SOUTHEAST WINDS IN THE EVENING AND POSSIBLY WITH SOME HELP
FROM THE APPROACHING TROUGH LATER TONIGHT. WITH A BIT LESS WIND
ALOFT AND A BIT MORE MOISTURE...THE HEAVY RAIN THREAT WILL BE A BIT
HIGHER...BUT HAIL STILL LOOKS LIKE THE MAIN THREAT. HODOGRAPHS
LOOKING A BIT BETTER FOR HAIL PRODUCTION THIS EVENING THANKS TO THE
LOW LEVEL WINDS. ONLY MINOR CHANGES TO TEMPERATURES/SKY...MAINLY
MAKING THE MOUNTAINS A BIT WARMER/DRIER. HIGH VALLEYS HAD LOTS OF
80S YESTERDAY AND KREMMLING HIT 91.

.LONG TERM DISCUSSION...AT THURSDAY AT 12Z...MODELS ARE SHOWING
INCREASING SOUTH-SOUTHWEST FLOW ALOFT FOR THE FORECAST AREA AS AN
UPPER TROUGH MOVES TOWARDS COLORADO.  BY THURSDAY NIGHT...THE TROUGH
AXIS PUSHES ACROSS THE FORECAST AREA  WITH WEST-SOUTHWESTERLY FLOW
ALOFT OVER US BY 12Z FRIDAY MORNING.  THIS FLOW CONTINUES OVER THE
FORECAST AREA ON FRIDAY.  THE DIV-Q GRIDS SHOW SYNOPTIC SCALE ASCENT
FOR THE FORECAST AREA THURSDAY INTO THURSDAY EVENING.  DOWNWARD
FORCING IS THEN PROGGED THE REST OF THE NIGHT AND ALL OF FRIDAY.
THE LOWER LEVEL PRESSURE AND WIND FIELDS SHOW A TROUGH EAST OF THE
MOUNTAINS TO PUSH FURTHER EAST THROUGH THE DAY THURSDAY...WITH
WEST-SOUTHWESTERLY FLOW OVER THE FORECAST AREA.  DOWNSLOPE FLOW IS
PROGGED TO CONTINUE THURSDAY NIGHT AND FRIDAY.  CROSS SECTIONS ARE
INDICATING A PRETTY DRY AIRMASS OVER THE FORECAST AREA THURSDAY
THROUGH FRIDAY.  THERE IS SOME LOW LEVEL MOISTURE OVER THE EASTERN
PLAINS SOME OF THE DAY THURSDAY AND SOME MID LEVEL MOISTURE OVER ALL
THE FORECAST OFFICE AFTERNOON AND EVENING.  GRIDS SHOW THE DECENT
THETA-E AXIS OVER THE PLAINS OF THE FORECAST AREA EARLY THURSDAY
...BUT IS FLUSHES EASTWARD OUT OF THE AREA BY 00Z IN THE AFTERNOON.
AS EXPECTED...THERE IS DECENT CAPE EARLY IN THE DAY...BUT ITS GONE
BY LATE DAY.  NO CAPE ON FRIDAY WHAT-SO EVER.  THE POTENTIAL
INSTABILITY ON THE CROSS SECTIONS IS OK THURSDAY...BUT MINIMAL ON
FRIDAY.  MID LEVEL WARMING IS PROGGED ON FRIDAY...WITH A CAP IN
PLACE ACCORDING TO CROSS SECTIONS OF LAPSE RATES.  THE QPF GRIDS ARE
QUITE DRY...JUST A TAD INDICATED THURSDAY LATE-DAY FOR THE NORTHEAST
CORNER.  WILL LEAVE THE ISOLATED POPS GOING IN THE HIGH MOUNTAINS
AND FAR NORTHEAST CORNER FOR LATE DAY THURSDAY...THATS IT.  FOR
TEMPERATURES...THE WARMEST DAY SHOULD BE TOMORROW ...WEDNESDAY.
THURSDAYS HIGHS LOOK NEARLY THE SAME AS WEDNESDAYS MAYBE A BIT
COOLER.  FRIDAY LOOKS 2-4 C COOLER THEN THURSDAY AFTER THE UPPER
TROUGH DRAGS IN A SLIGHTLY COOLER AIRMASS.

FOR THE EXTENDED WILL THINGS STAND PAT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Jun 9, 9:49 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1049 AM MDT WED JUN 09 2004

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1049 AM MDT WED JUN 09 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE URBAN CORRIDOR AND
NORTHEASTERN PLAINS OF COLORADO AGAIN DURING THE AFTERNOON AND
EVENING.  ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
INITIALLY FORM OVER THE HIGHER TERRAIN OF THE EASTERN FOOTHILLS
AND PALMER DIVIDE DURING THE EARLY AFTERNOON AND SPREAD EASTWARD
OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS FROM MID
AFTERNOON INTO THE EVENING.

PLENTIFUL LOW LEVEL MOISTURE OVER THE PLAINS WILL BE MAINTAINED BY
PERSISTENT UPSLOPE WINDS.  AFTERNOON HEATING WILL MAKE THIS MOIST
AIR MASS UNSTABLE WITH STRONG CONVECTIVE DEVELOPMENT.  STORMS OVER
THE MOUNTAINS WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT LITTLE OR
NO RAIN. FROM THE FOOTHILLS EASTWARD THE MAIN THREAT WILL BE LARGE
HAIL...HEAVY RAIN AND POSSIBLE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BY EARLY TO MID AFTERNOON.

GARD/COOPER

The radar

The Denver radar (KFTG), 34 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

36 hail, 5 flash flood, 4 tornado, 4 thunderstorm wind. Local standard time, as filed.

Hail, Jefferson

When
June 9, 1:00 PM MST
Where
Jefferson County, 2 mi ESE of Morrison
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Hail, Jefferson

When
June 9, 1:17 PM MST
Where
Jefferson County, 5 mi NE of Conifer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -105.100

Hail, Jefferson

When
June 9, 1:38 PM MST
Where
Jefferson County, 7 mi SE of Morrison
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.733, -104.933

Hail, Jefferson

When
June 9, 1:42 PM MST
Where
Jefferson County, 3 mi S of Lakewood
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.817, -104.433

Hail, Jefferson

When
June 9, 1:47 PM MST
Where
Jefferson County, Lakewood
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.717, -104.500

Hail, Arapahoe

When
June 9, 1:55 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.050, -104.217

Hail, Arapahoe

When
June 9, 1:58 PM MST
Where
Arapahoe County, 3 mi S of Aurora Cherry Creek
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.867, -104.267

Hail, Denver

When
June 9, 2:00 PM MST
Where
Denver County, Denver
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -104.183

Hail, Arapahoe

When
June 9, 2:00 PM MST
Where
Arapahoe County, 6 mi SE of Aurora Cherry Creek
Measured
2.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.967, -103.767

Hail, Arapahoe

When
June 9, 2:01 PM MST
Where
Arapahoe County, 5 mi SE of Aurora Cherry Creek
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -104.150

Hail, Arapahoe

When
June 9, 2:02 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.083, -103.883

Hail, Denver

When
June 9, 2:04 PM MST
Where
Denver County, Denver
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.800, -103.683

Hail, Denver

When
June 9, 2:05 PM MST
Where
Denver County, Denver
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.667, -102.850

Hail, Denver

When
June 9, 2:05 PM MST
Where
Denver County, Denver
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.617, -102.850

Hail, Arapahoe

When
June 9, 2:05 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.250, -103.800

Hail, Arapahoe

When
June 9, 2:09 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.633, -103.200

Hail, Denver

When
June 9, 2:10 PM MST
Where
Denver County, Denver
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.967, -103.100

Hail, Arapahoe

When
June 9, 2:11 PM MST
Where
Arapahoe County, 9 mi E of (Bkf)buckley Fld Nas
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.283, -103.650

Hail, Jefferson

When
June 9, 2:13 PM MST
Where
Jefferson County, 7 mi SE of Morrison
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.586, -105.250 (the zone’s center; the record gives no point)

Hail, Denver

When
June 9, 2:15 PM MST
Where
Denver County, 6 mi SW of Denver
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.762, -104.876 (the zone’s center; the record gives no point)

Hail, Jefferson

When
June 9, 2:15 PM MST
Where
Jefferson County, Lakewood
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.586, -105.250 (the zone’s center; the record gives no point)

Hail, Denver

When
June 9, 2:19 PM MST
Where
Denver County, Denver
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.762, -104.876 (the zone’s center; the record gives no point)

Hail, Jefferson

When
June 9, 2:22 PM MST
Where
Jefferson County, 12 mi E of Conifer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.586, -105.250 (the zone’s center; the record gives no point)

Hail, Arapahoe

When
June 9, 2:26 PM MST
Where
Arapahoe County, Littleton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -105.150

Hail, Adams

When
June 9, 2:28 PM MST
Where
Adams County, Thornton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.567, -105.233

Hail, Denver

When
June 9, 2:46 PM MST
Where
Denver County, Denver
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.583, -105.083

Hail, Denver

When
June 9, 2:48 PM MST
Where
Denver County, Denver
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -105.100

Hail, Jefferson

When
June 9, 2:48 PM MST
Where
Jefferson County, Lakewood
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -105.100

Hail, Denver

When
June 9, 2:50 PM MST
Where
Denver County, Denver
Measured
0.75 in hail
Property damage
$147 million
Reported by
AMATEUR RADIO
Coordinates
39.633, -104.800

Severe thunderstorms producing very large hail caused extensive damage across southern sections of the Denver metropolitan area. Parts of Aurora, Lakewood, Littleton and South Denver incurred much of the damage. The combined damage to homes and automobiles, not including commercial buildings, was estimated at $146.5 million, making it the 4th costliest insurance disaster in the state's history.

Tornado, Adams

When
June 9, 3:15 PM MST
Where
Adams County, 5 mi N of Bennett
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.583, -104.800

A small tornado touched down but did no damage.

Hail, Adams

When
June 9, 3:15 PM MST
Where
Adams County, 4 mi S of Manila
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Hail, Weld

When
June 9, 3:20 PM MST
Where
Weld County, 11 mi SE of Roggen
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.567, -104.717

Tornado, Adams

When
June 9, 3:35 PM MST
Where
Adams County, 12 mi NE of Bennett
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
AMATEUR RADIO
Coordinates
39.583, -104.733

A small tornado touched down but did no damage.

Hail, Weld

When
June 9, 3:44 PM MST
Where
Weld County, 14 mi SE of Roggen
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -104.800

Tornado, Adams

When
June 9, 4:16 PM MST to 4:21 PM MST
Where
Adams County, 38 mi ENE of Bennett
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

A small tornado touched down but did no damage.

Hail, Morgan

When
June 9, 4:21 PM MST
Where
Morgan County, 4 mi W of Hoyt
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Thunderstorm Wind, Lincoln

When
June 9, 4:27 PM MST
Where
Lincoln County, (Lic)limon Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.733, -105.100

Flash Flood, Douglas

When
June 9, 4:30 PM MST to 5:10 PM MST
Where
Douglas County, Southwest Portion
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Locally heavy rain caused flash flooding in the Hayman burn area. Up to a foot of water covered a portion of Westcreek Road. Debris also washed onto State Highway 67.

Thunderstorm Wind, Elbert

When
June 9, 4:48 PM MST
Where
Elbert County, 8 mi SE of Matheson
Measured
67 kt (77 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Thunderstorm Wind, Washington

When
June 9, 4:57 PM MST
Where
Washington County, 7 mi NW of Last Chance
Measured
57 kt (66 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.633, -104.800

Hail, Washington

When
June 9, 5:09 PM MST
Where
Washington County, Cope
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -104.800

Flash Flood, Morgan

When
June 9, 5:10 PM MST to 8:15 PM MST
Where
Morgan County, Central Portion
Reported by
EMERGENCY MANAGER
Coordinates
39.517, -105.067

Flooding and flash flooding occurred across parts of Morgan County. Severe thunderstorms produced very heavy rain and hail. Several county roads were completely washed out in and around Fort Morgan and Hoyt. The flood exposed a 3 inch Quality Water District main pipe, pulling it apart. As a result, the water supply to residents northeast of Fort Morgan was stopped and not restored until the next day. Several fields in and around Hoyt were inundated by floodwaters.

Thunderstorm Wind, Washington

When
June 9, 5:15 PM MST
Where
Washington County, 4 mi S of Cope
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.733, -104.933

Strong thunderstorm winds damaged a mobile home.

Flash Flood, Weld

When
June 9, 5:30 PM MST to 8:15 PM MST
Where
Weld County, Central Portion
Reported by
TRAINED SPOTTER
Coordinates
39.617, -105.000

Several roads were damaged from flooding and flash flooding over south-central Weld County. Most of the damage occured from County Road 87 eastward. Weld County Road 91 was completely washed out.

Tornado, Logan

When
June 9, 6:11 PM MST to 6:25 PM MST
Where
Logan County, Sterling
Rating
F1
Path length
0.5 mi
Path width
75 yd
Injuries
2 direct, 0 indirect
Property damage
$1.9 million
Reported by
LAW ENFORCEMENT
Coordinates
39.583, -105.083

A tornado touched down in downtown Sterling, causing extensive damage. At least two commercial buildings, including a car dealership, and one college dormitory lost roofs. Several trees were uprooted; one caused major damage to a home when it fell on it. A semi-truck was also knocked on its side. Downed power lines caused scattered electrical outages which affected about 6,000 customers. A total of 150 buildings received some degree of damage. Four families were left homeless and two residents received minor injuries. Some of the damage to property and structures included: $550,000 for damaged vehicles, $500,000 to the county fairgrounds including the stadium and arena, $200,000 to Sterling High School, $70,000 to Northeastern Junior College, and $20,000 to city property. The total economic impact to Sterling which also involved cleanup and repair was estimated to be between $5 million and $7 million.

Hail, Morgan

When
June 9, 6:19 PM MST
Where
Morgan County, Ft Morgan
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.700, -104.583

Flash Flood, Washington

When
June 9, 6:30 PM MST to 8:00 PM MST
Where
Washington County, Southeast Portion
Reported by
DEPT OF HIGHWAYS
Coordinates
39.883, -104.950

Heavy rain damaged several county roads over southeastern Weld County. Anywhere from 1 to 2 feet covered sections of some county roads, about 5 to 10 miles west of State Highway 59.

Hail, Logan

When
June 9, 6:47 PM MST
Where
Logan County, Peetz
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.667, -105.017

Flash Flood, Logan

When
June 9, 7:00 PM MST to 8:00 PM MST
Where
Logan County, West Portion
Reported by
DEPT OF HIGHWAYS
Coordinates
39.733, -104.933

Very heavy rain caused flooding and flash flooding problems in and around Sterling. Several streets in town were inundated with up to a foot of standing water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402357, 5402358, 5402359, 5402360, 5402361, 5402362, 5402363, 5402364, 5402365, 5402366, 5402367, 5402368, 5402369, 5402433, 5402434, 5402435, 5402436, 5402437, 5402438, 5402439, 5402440, 5402441, 5403257, 5403258, 5403259, 5403260, 5403261, 5403262, 5403352, 5403353, 5403354, 5403355, 5403356, 5403357, 5403358, 5403359, 5403367, 5403368, 5403360, 5403361, and more.